MAUDE Adverse Event Report: COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

COVIDIEN SPIDER FX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number SPD2-US-060-320
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A physician was using a spider fx for treatment of a 40mm calcified lesion with 99% stenosis in the left common iliac artery and superficial femoral artery.The artery was 7mm in diameter with moderate tortuosity and severe calcification.A 7fr non medtronic sheath and a spider guidewire.The vessel was pre-dilated.The ifu was followed.It was reported the spider was placed prior to using a hawkone ls. when attempting to retrieve the filter with the blue end of the spider retrieval catheter, the filter could not be captured entirely, so a partial capture with the mouth enclosed in the catheter was attempted.Once in sheath, the physician felt resistance and pulled and the white/green portion of the spider catheter broke away (leaving the blue portion on the wire in the body).Catheter segment was stuck on the guidewire.The physician then attempted to use a non medtronic guide catheter which was unable to retrieve the spider filter.Another non medtronic guide catheter 7fr was used and this could not capture it.The physician pulled the sheath with everything inside as a unit out of the body while holding manual pressure.The physician planned on using a drug coated balloon but was unable to. the spider basket was also broken off at some point during this process of multiple catheter retrievals, but it is unknown how or when.No patient injury was reported.
 
Additional Manufacturer Narrative
Product analysis: as received, only the delivery / recovery catheter returned with the filter basket separated from the capture wire at the proximal radiopaque marker band.Filter basket returned with biologics observed in the basket.The blue recovery catheter returned broken.No damage was observed on the distal floppy tip.The filter basket was observed to have broken from the capture wire at the proximal radiopaque marker band.The break on the blue delivery catheter was observed to be stretched and jagged in appearance.Image analysis: the customer returned one image for evaluation this image depicts the filter basket which appears to be detached from the capture wire at the proximal radiopaque marker band.The basket appear to be filled with biologics.Additional info: the dcb was not used in this case down to having to remove everything within the sheath.After losing arterial access the case was ended.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key18009878
Report Number2183870-2023-00387
Device Sequence Number12582036
Product Code NTE
UDI-Device Identifier00821684068366
UDI-Public00821684068366
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K111010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2025
Device Catalogue NumberSPD2-US-060-320
Device Lot NumberB591723
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/14/2023
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale